Alert archive / Ohio / Special Marine Warnings in 2012

Special Marine Warning 39, NWS Cleveland, OH

July 26, 2012

NWS Cleveland, OH issued this special marine warning at Jul 26, 2012, 5:35 PM EDT. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2012, 5:35 PM EDT (21:35 UTC)
Expired
Jul 26, 2012, 7:00 PM EDT
In force
85 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

The radar

The Cleveland radar (KCLE), 45 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.6 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-232 J/kg
Mixed-layer LCL
1297 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-89 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

442 
WHUS51 KCLE 262135
SMWCLE
LEZ143>146-163>166-262300-
/O.NEW.KCLE.MA.W.0039.120726T2135Z-120726T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
535 PM EDT THU JUL 26 2012

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  RENO BEACH TO WILLOWICK OH...
* UNTIL 700 PM EDT

* AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM...PRODUCING STRONG WINDS 40 KNOTS OR GREATER 5 NM
  SOUTH OF KELLEYS ISLAND...MOVING EAST AT 40 KNOTS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LORAIN HARBOR...AVON POINT AND CLEVELAND

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.

&&

LAT...LON 4140 8262 4144 8268 4145 8285 4152 8282
      4153 8285 4176 8286 4168 8268 4169 8239
      4207 8154 4162 8149 4148 8171 4147 8191
      4151 8202 4137 8244
TIME...MOT...LOC 2135Z 270DEG 40KT 4152 8260

$$

OUDEMAN

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Jul 26, 3:18 PM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jul 26, 3:18 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
318 PM EDT THU JUL 26 2012

.SYNOPSIS...
A COLD FRONT OVER NORTHWEST OHIO WILL MOVE EAST ACROSS THE AREA
TONIGHT. ANOTHER COLD FRONT WILL SAG SOUTH ACROSS THE REGION ON
FRIDAY AS LOW PRESSURE PASSES TO THE NORTH OF LAKE ERIE. HIGH
PRESSURE WILL BUILD OVER THE REGION FROM THE NORTH OVER THE
WEEKEND THEN SHIFT TO THE EAST COAST ON MONDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
RIGHT NOW THE STRONGEST STORMS ARE EAST OF THE AREA. ADDITIONAL
DEVELOPMENT CONTINUES TO THE WEST AND SOUTHWEST SO WE ARE NOW OUT
OF THE WOODS YET. A VERY UNSTABLE AIRMASS REMAINS OVER THE AREA
WITH CAPES APPROACHING 3000 J/KG. VERY FAVORABLE WIND SHEAR EXISTS
ALOFT FOR DAMAGING STRAIGHT LINE WINDS. WILL CONTINUE WITH THE
ENTIRE WATCH. EXPECT THE PRECIP COVERAGE TO CONTINUE TO EXPAND
ACROSS THE AREA THE NEXT FEW HOURS. BEST CHANCES FOR PRECIP WILL
BE OVER THE SE 2/3 OF THE AREA. WILL KEEP A MENTION OF SEVERE
THROUGH THE EVENING. PRECIP CHANCES WILL DIMINISH OVERNIGHT AS A
THE COLD FRONT MOVES OFF TO THE SOUTHEAST. DEWPOINTS WILL NOT FALL
OFF THAT MUCH BEHIND THE FRONT SO GUIDANCE TEMPS LOOK REASONABLE.

A FEW SPOTS COULD FLIRT WITH WITH HEAT ADVISORY CRITERIA THE NEXT
COUPLE OF HOURS...BUT MOST OF THE AREA HAS ALREADY TOPPED OUT.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
UNSETTLED WEATHER WILL CONTINUE ON FRIDAY AS ANOTHER COLD FRONT
SAGS SOUTH ACROSS THE AREA. SUSPECT THAT MOST OF THE MORNING WILL
BE DRY BUT EXPECT TO SEE SCATTERED THUNDERSTORM DEVELOPMENT DURING
THE AFTERNOON. IT WILL REMAIN RATHER UNSTABLE WITH HIGH SURFACE
DEWPOINTS SO WOULD NOT BE SURPRISED TO SEE MORE SEVERE WEATHER.
BY EARLY SATURDAY THE PRECIP THREAT SHOULD BE MAINLY CONFINED TO
THE EAST THIRD OF THE AREA. WESTERN AREAS SHOULD A DECENT DAY
SATURDAY WITH DRYING LOW LEVELS. BY EVENING THE THREAT FOR
ADDITIONAL PRECIP WILL BE OVER. THE REMAINDER OF THE WEEKEND
SHOULD BE DRY. HAVE USED A BLEND OF GUIDANCE TEMPS DURING THE
PERIOD.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
A DEVELOPING WEATHER PATTERN ASSOCIATED WITH AN UPPER NORTHWEST
FLOW SHOULD SUPPORT SOME SCATTERED SHOWERS AND THUNDERSTORMS FOR
THE EXTENDED PERIOD.

WILL GENERALLY GO WITH CHANCE POPS FOR THE EXTENDED. TEMPS PROBABLY
NEAR OR SLIGHTLY ABOVE NORMAL WITH WITH HIGHS FROM THE MID TO UPPER
80S ON AVERAGE.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
LOW PRESSURE ACROSS THE CENTRAL GREAT LAKES REGION WITH A COLD
FRONT TRAILING SOUTHWEST INTO INDIANA AND SOUTHERN ILLINOIS.

LOOK FOR WIDESPREAD THUNDERSTORM DEVELOPMENT ACROSS MOST OF OUR
TAF ROUTES THIS AFTERNOON AND TONIGHT. SOME RAIN SHOWERS AND
POSSIBLE THUNDERSTORMS WILL PROBABLY LINGER WELL INTO FRIDAY.

I STILL KEPT THE CONVECTION THROUGH 00Z IN THE TAFS BUT
IT COULD GO LONGER INTO THE EVENING FOR A FEW SITES.

OUR FORECAST MODELS SHOW LOW LEVEL COOLING OVERNIGHT WHICH WILL
LIKELY RESULT IN SOME PATCHY/AREAS OF MORNING FOG AND MVFR CIGS.

.OUTLOOK...NON VFR CONDITIONS POSSIBLE IN SCATTERED
SHOWERS/STORMS MOSTLY EAST ON SATURDAY.

&&

.MARINE...
WINDS OVER THE LAKE NEVER REALLY MATERIALIZED ACROSS THE LAKE THIS
AFTERNOON SO WILL GO AHEAD AND DROP THE SMALL CRAFT ADVISORY.
EXPECTING LOW PRESSURE TO MOVE EAST OF THE LAKE OVERNIGHT WITH A
TRAILING COLD FRONT THAT MOVES LITTLE OVER THE NEXT 24 HOURS. THE
FRONT GRADUALLY SLIDES SOUTH OF THE LAKE ON FRIDAY. NORTHEAST FLOW
WILL DEVELOP ON SATURDAY AT 10 TO 15 KNOTS. FLOW WILL BE SHORT LIVED
AS WINDS DIMINISH BY EVENING. LIGHT AND VARIABLE WINDS WILL OCCUR
SUNDAY THROUGH TUESDAY AS HIGH PRESSURE BUILDS EAST ACROSS THE LAKE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KUBINA
NEAR TERM...KUBINA
SHORT TERM...KUBINA
LONG TERM...BC
AVIATION...BC
MARINE...LOMBARDY
Hazardous weather outlook, Jul 26, 3:26 PM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
326 PM EDT THU JUL 26 2012

OHZ003-006-008>014-017>023-027>033-036>038-047-089-PAZ001>003-271930-
LUCAS-WOOD-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
326 PM EDT THU JUL 26 2012

...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT RISK FOR SEVERE WEATHER ON FRIDAY. THE MAIN
SEVERE WEATHER THREAT WILL BE FROM LARGE HAIL AND DAMAGING
STRAIGHT LINE WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

LEZ142>149-162>169-OHZ007-271930-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-OTTAWA-
326 PM EDT THU JUL 26 2012

...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

LEZ061-271930-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
326 PM EDT THU JUL 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Jul 26, 2:51 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
251 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             STRUTHERS               41.05N 80.59W
07/26/2012  M1.00 INCH       MAHONING           OH   TRAINED SPOTTER

0235 PM     HAIL             POLAND                  41.02N 80.61W
07/26/2012  E1.00 INCH       MAHONING           OH   PUBLIC

0130 PM     TSTM WND DMG     KINSMAN                 41.45N 80.60W
07/26/2012                   TRUMBULL           OH   TRAINED SPOTTER

            NUMEROUS LARGE BRANCHES DOWN.

0229 PM     HAIL             YOUNGSTOWN              41.10N 80.65W
07/26/2012  E0.88 INCH       MAHONING           OH   PUBLIC

0232 PM     HAIL             YOUNGSTOWN              41.10N 80.65W
07/26/2012  E1.00 INCH       MAHONING           OH   PUBLIC

&&

LOMBARDY
Special weather statement, Jul 26, 3:16 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
316 PM EDT THU JUL 26 2012

OHZ029-036-037-047-262015-
KNOX-MARION-MORROW-RICHLAND-
316 PM EDT THU JUL 26 2012

...SPECIAL WEATHER STATEMENT FOR KNOX...MARION...MORROW AND SOUTHERN
RICHLAND COUNTIES UNTIL 415 PM EDT...

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF MARION...MOVING EAST AT
30 MPH.

THESE THUNDERSTORMS WILL BE ACCOMPANIED BY GUSTY WINDS....HAIL...
DANGEROUS LIGHTNING AND HEAVY DOWNPOURS.

IF THREATENING WEATHER IS SPOTTED....PLEASE TAKE SHELTER.

BC
Local storm report, Jul 26, 3:25 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
325 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     TSTM WND DMG     EDINBORO                41.87N 80.12W
07/26/2012                   ERIE               PA   TRAINED SPOTTER

            TREES AND LARGE LIMBS DOWN.

&&

LOMBARDY
Local storm report, Jul 26, 5:05 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
505 PM EDT THU JUL 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND DMG     10 S MOUNT VERNON       40.25N 82.48W
07/26/2012                   KNOX               OH   LAW ENFORCEMENT

            SEVERAL TREES DOWN.

&&

LOMBARDY

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 10:05 PM EDTSmall Craft AdvisoryCLE22 hr
Jul 26, 2:55 AM EDTSpecial Marine WarningCLE110 min
Jul 26, 1:00 PM EDTSevere Thunderstorm WarningCLEAshtabula, Trumbull45 min
Jul 26, 1:12 PM EDTSevere Thunderstorm WarningCLEPortage, Summit48 min
Jul 26, 1:15 PM EDTSevere Thunderstorm WarningCLEAshtabula60 min
Jul 26, 1:21 PM EDTTornado WarningCLEAshtabula, Trumbull24 min
Jul 26, 1:38 PM EDTSevere Thunderstorm WarningCLEWayne52 min
Jul 26, 1:58 PM EDTSevere Thunderstorm WarningCLEStark47 min
Jul 26, 2:28 PM EDTSevere Thunderstorm WarningCLEMahoning47 min
Jul 26, 3:10 PM EDTSevere Thunderstorm WarningCLESummit50 min
Jul 26, 3:53 PM EDTSevere Thunderstorm WarningCLEKnox, Morrow52 min
Jul 26, 4:01 PM EDTSevere Thunderstorm WarningCLEKnox44 min
Jul 26, 4:49 PM EDTSevere Thunderstorm WarningCLEHolmes41 min
Jul 26, 5:37 PM EDTAreal Flood AdvisoryCLEMedina, Summit3 hr
Jul 26, 5:53 PM EDTSevere Thunderstorm WarningCLEErie, Lorain36 min
Jul 26, 5:55 PM EDTSevere Thunderstorm WarningCLEPortage37 min
Jul 26, 6:16 PM EDTSevere Thunderstorm WarningCLEMahoning35 min
Jul 26, 6:46 PM EDTSpecial Marine WarningCLE52 min
Jul 26, 6:50 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga, Lake40 min
Jul 26, 7:33 PM EDTRiver Flood WarningCLEGeauga, Portage, Summit2 hr
Jul 26, 1:50 PM EDTSevere Thunderstorm WarningCLECrawford40 min

Nearby

Special Marine Warnings in Ohio, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.